Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Prenatal vitamins/Taste of food

Can vitamins affect how food tastes? For 2 days in a row I've thought something tasted funny...wondering if it is from the new vitamin I am taking.

Answer Question
 
ria7

Asked by ria7 at 1:57 PM on Mar. 9, 2011 in Health

Level 23 (15,224 Credits)
Answers (9)
  • well if you're pregnant than it's probably the pregnancy doing that. vitamins don't effect your taste buds
    momofone725

    Answer by momofone725 at 1:58 PM on Mar. 9, 2011

  • then*
    momofone725

    Answer by momofone725 at 1:59 PM on Mar. 9, 2011

  • I'm not pregnant.
    ria7

    Comment by ria7 (original poster) at 2:00 PM on Mar. 9, 2011

  • oh. well don't take prenatals then. find a good multivitamin at gnc or the vitamin shoppe. they'll help you find an all natural one. they're trained to do that. you're probably overdosing on some things if you're taking prenatals
    momofone725

    Answer by momofone725 at 2:02 PM on Mar. 9, 2011

  • Metallic Taste
    Women who aren't used to taking vitamins on a regular basis may be more at risk for developing a metallic taste in the mouth due to the mineral content of the vitamins. Taking the vitamin with food or taking the vitamin at night instead of first thing in the morning may help. Metallic tastes associated with prenatal vitamins often go away over time as the body adjusts to the vitamins.




    I just googled it..maybe this is what it is.
    Read more: http://www.livestrong.com/article/120637-side-effects-prenatal-vitamins/#ixzz1G8CSTKRP
    ria7

    Comment by ria7 (original poster) at 2:12 PM on Mar. 9, 2011

  • Prenatals are not bad for you if you're not pregnant. In fact, they're basically a multivitamin. I took them for several months leading up to this pregnancy and we were not trying to get pregnant at the time. My nutritionist recommended prenatals because they are a good balance.

    Anyway, I don't know that the vitamin could actually cause food to taste badly but if you're not used to the amount of iron in a prenatal/multi, then that could be something your body is adjusting to. I'd say if you're not able to get used to the effect in a few days then switch to a different brand of prenatal (if your'e TTC) or just go with a regular multivitamin.

    Good luck!
    EwansMommy

    Answer by EwansMommy at 2:13 PM on Mar. 9, 2011

  • i've never heard of that and i'm a pre med student. however i think you still need to find a multi vitamin that is right for you. i honestly believe that prenatals just have too many vitamins in them. i didn't take them when i was pregnant, i took children's gummy vitamins. what you googled very well could be the problem. multi's should be taken at night anyway because your body absorbs the nutrients better as you sleep. gnc and the vitamin shoppe have great selections of vitamins. just tell the people what you are looking for and you'll be able to find a good one
    momofone725

    Answer by momofone725 at 3:54 PM on Mar. 9, 2011

  • i've never heard of that before!!!!!!!!!!!!!!
    Momabear455

    Answer by Momabear455 at 7:52 PM on Mar. 9, 2011

  • yes they can
    Christmaslver68

    Answer by Christmaslver68 at 8:20 AM on Mar. 10, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN